MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MTO,DRVR,EXTENDED, BIOSURE, RATCHETED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. MTO,DRVR,EXTENDED, BIOSURE, RATCHETED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72202475
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the biosure driver shaft had become twisted whilst trying to insert a biosure ha screw into the tibia.The handle itself had remained intact but the extended shaft has twisted.The surgery was completed using a different technique.
 
Additional Manufacturer Narrative
One 72202475 ratcheted biosure extended driver returned.This is a reusable made to order instrument.The complaint reported: ¿it was reported that the biosure driver shaft had become twisted whilst trying to insert a biosure ha screw into the tibia.The handle itself had remained intact but the extended shaft has twisted.¿ the instrument shows damage at the distal tip only.There is no apparent damage to the shaft or hudson end.The channeled tip has attained damage from excess torque applied.There are ding marks from contact with another instrument or device.The channels are twisted and the tip is bent at the same location.These are representative of loss of axial alignment.Excessive forces applied to the instrument can result in instrument failure.No root cause related to the manufacture of the device was established.Further.

Brand Name
MTO,DRVR,EXTENDED, BIOSURE, RATCHETED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7396075
Report Number1219602-2018-00400
Device Sequence Number1740844
Product Code LXH
UDI-Device Identifier00885554016741
UDI-Public(01)00885554016741(10)50586169
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202475
Device Catalogue Number72202475
Device Lot Number50586169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1